MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP BLLOOD GLUCOSE METER; STATSTRIP GLUCOSE HOSPITAL METER SYSTEM

NOVA BIOMEDICAL CORP BLLOOD GLUCOSE METER; STATSTRIP GLUCOSE HOSPITAL METER SYSTEM
Model Number 54790
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint sample was not returned to nova and no serial or lot number information has been provided; therefore, an evaluation of the device could not be performed and manufacturing records could not be reviewed.The product catalog number was provided by nova's clinician for fda reporting purposes.Several attempts were made via phone and email; however, there has been no response.The cause(s) of the difficulty reported by the customer could not be determined.Complaint will be closed as 'no complaint sample returned to nova for evaluation'.If the complaint sample becomes available, this complaint will be reopened, and the respective evaluation performed.No corrective action required based on the above evaluation.Trends will be monitored for this or similar complaints.
 
Event or Problem Description
Upon patient's arrival to emergency department (ed), the patient's blood glucose (bg) level was checked using glucometer.The blood glucose on glucometer read 47.Patient was treated with d50 per emergency dept provider, by primary rn 10 minutes later.A comprehensive metabolic panel collected immediately after blood glucose (bg) was checked with glucometer, resulted and showed glucose to be 75.To confirm, 2 hours later glucose confirmatory done within 5 minutes of blood glucose fingerstick to show glucose of 85.Glucometer showed 60 from fingerstick.

Brand Name
BLLOOD GLUCOSE METER
Common Device Name
STATSTRIP GLUCOSE HOSPITAL METER SYSTEM
Manufacturer (Section D)
NOVA BIOMEDICAL CORP
200 prospect street
waltham, ma
MDR Report Key9943278
Report Number1219029-2020-00027
Device Sequence Number11288048
Product Code PZI
UDI-Device Identifier00385480547901
UDI-Public00385480547901
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number54790
Device Catalogue Number54790
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1